Alert archive / Oklahoma / Flash Flood Warnings in 1997
Flash Flood Warning 41, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jul 18, 1997, 1:43 AM CDT for Lincoln County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 18, 1997, 1:43 AM CDT (06:43 UTC)
- Expired
- Jul 18, 1997, 4:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lincoln County, OK
The radar
The Norman radar (KTLX), 46 km from the middle of the area, began a volume at 06:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 6.7 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1936 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1989 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 180644
FFWOKC
OKC081-180945-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
143 AM CDT FRI JUL 18 1997
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FLASH FLOOD
WARNING EFFECTIVE UNTIL 445 AM CDT FOR PEOPLE IN THE FOLLOWING COUNTIES
IN CENTRAL OKLAHOMA
LINCOLN
INCLUDING THE FOLLOWING LOCATIONS
AGRA...CARNEY...CHANDLER...DAVENPORT...MEEKER...PRAGUE...
SPARKS...STROUD...TRYON AND WELLSTON
RADAR ESTIMATES THAT 2-3 INCHES OF RAIN HAS ALREADY FALLEN AND SATURATED
THE GROUND OVER MUCH OF LINCOLN COUNTY...PARTICULARLY CENTRAL SECTIONS
IN AND AROUND CHANDLER. HEAVY RAIN IS EXPECTED TO CONTINUE OVER MUCH OF
LINCOLN COUNTY THROUGH EARLY MORNING...FURTHER AGGRAVATING FLOOD
PROBLEMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY. hMOVE TO HIGHER GROUND. REMEMBER...MOST
DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. IT ONLY TAKES A
FOOT OR TWO OF FLOWING WATER TO WASH MOST CARS AWAY.
LAT...LON 3547 9664 3548 9711 3590 9711 3591 9665What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 8:52 PM CDT, 4 hours 51 minutes earlier.
Area forecast discussion, Jul 17, 8:52 PM CDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 850 PM CDT THU JUL 17 1997 TSTMS FIRED UP ONCE AGAIN IN ASSOCIATION WITH MCV OVER NORTHEAST OK. A FEW OF THE STORMS HAVE DRIFTED INTO EASTERN NOBLE AND PAYNE COUNTIES AND WILL LIKELY PROGRESS INTO LINCOLN COUNTY SHORTLY. QUICK LOOK AT ZNS SHOWS EVERYTHING IS IN GOOD SHAPE FOR NOW SO WILL NOT MAKE ANY CHANGES. WILL NEED TO UPDATE LATER TO REMOVE MIDNIGHT WORDING FROM NORTH CENTRAL OK ZNS. FCSTID = 17/MMT .OKC... OK...NONE. TX...NONE.
In the hours before
Local storm report, Jul 17, 8:33 PM CDT, 5 hours 10 minutes before
LOCAL STORM REPORT...CORRECTED HAIL SIZE...
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
835 PM CDT THU JUL 17 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0825 PM 3 ESE GLENCOE OK 1.75 INCH HAIL
07/17/97 PAYNE
JSLocal storm report, Jul 17, 8:35 PM CDT, 5 hours 8 minutes before
LOCAL STORM REPORT...CORRECTED HAIL SIZE...
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
835 PM CDT THU JUL 17 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0825 PM 3 ESE GLENCOE OK 1.75 INCH HAIL
07/17/97 PAYNE
JSThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 7:59 PM CDT | Severe Thunderstorm Warning | OUN | Noble, Payne | 61 min |
| Jul 17, 9:00 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Payne | 60 min |
| Jul 17, 9:00 PM CDT | Severe Thunderstorm Warning | OUN | Noble | 60 min |
| Jul 17, 10:05 PM CDT | Severe Thunderstorm Warning | OUN | Noble, Payne | 55 min |
| Jul 17, 10:05 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 55 min |
| Jul 18, 1:15 AM CDT | Severe Thunderstorm Warning | OUN | Garfield | 45 min |
| Jul 18, 1:58 AM CDT | Severe Thunderstorm Warning | OUN | Grant | 32 min |
| Jul 18, 2:30 AM CDT | Severe Thunderstorm Warning | OUN | Grant | 30 min |
Nearby
Flash Flood Warnings in Oklahoma, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.